Mathematical Research Letters

Volume 11 (2004)

Number 2

Connections with torsion, parallel spinors and geometry of Spin(7) manifolds

Pages: 171 – 186

DOI: http://dx.doi.org/10.4310/MRL.2004.v11.n2.a3

Author

Stefan Ivanov (University of Sofia "St. Kl. Ohridski”)

Abstract

We show that on every Spin(7)-manifold there always exists a unique linear connection with totally skew-symmetric torsion preserving a nontrivial spinor and the Spin(7) structure. We express its torsion and the Riemannian scalar curvature in terms of the fundamental 4-form. We present an explicit formula for the Riemannian covariant derivative of the fundamental 4-form in terms of its exterior differential. We show the vanishing of the $\hat A$-genus and obtain a linear relation between Betti numbers of a compact Spin(7) manifold which is locally but not globally conformally equivalent to a space with closed fundamental 4-form. A general solution to the Killing spinor equations is presented.

Full Text (PDF format)